Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Dec 30, 2017, 5:44 PM EST for Clinton County, Lycoming County, Sullivan County, Pennsylvania. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2017, 5:44 PM EST (22:44 UTC)
- Expired
- Dec 30, 2017, 7:00 PM EST
- In force
- 76 min
- Issued by
- NWS State College, PA
Counties Clinton County, PA, Lycoming County, PA, Sullivan County, PA
The radar
The State College radar (KCCX), 104 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WWUS81 KCTP 302244
SPSCTP
Special Weather Statement
National Weather Service State College PA
544 PM EST SAT DEC 30 2017
PAZ012-018-019-041-042-045-046-049-310000-
Southern Lycoming PA-Sullivan PA-Northern Centre PA-
Southern Clinton PA-Union PA-Northern Clinton PA-
Northern Lycoming PA-Southern Centre PA-
544 PM EST SAT DEC 30 2017
...A SNOW SQUALL WILL AFFECT PARTS OF NORTH CENTRAL PENNSYLVANIA...
HAZARDS...A snow squall accompanied by winds of 20 MPH which can
rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 541 PM EST, a snow squall was along a line
extending from near Buttonwood to Hyner to Keating and moving east
at 35 MPH.
THIS SQUALL WILL BE NEAR...
Ralston, Waterville and Little Pine State Park around 600 PM EST.
English Center around 605 PM EST.
Jersey Shore and Shunk around 615 PM EST.
WIlliamsport and Bald Eagle State Park around 620 PM EST.
For those driving on Interstate 80, this includes areas between the
Bellefonte and Lewisburg-Williamsport exits, specifically from mile
markers 165 to 202.
This also includes Interstate 180 from mile markers 10 to 29.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
&&
LAT...LON 4143 7626 4117 7681 4116 7688 4113 7690
4088 7741 4112 7811 4155 7705 4155 7696
4160 7688 4154 7622
TIME...MOT...LOC 2241Z 287DEG 29KT 4156 7712 4138 7757 4120 7801
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Dec 30, 4:17 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 30, 4:17 PM EST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service State College PA 417 PM EST Sat Dec 30 2017 .SYNOPSIS... Snow tapering off late today will be followed by brisk winds and subzero wind chills tonight into Sunday. Lake effect snow showers will continue at times into early next week. Reinforcing shots of arctic air will sustain very cold temperatures with subzero to dangerous wind chills at times through the first week of 2018. && .NEAR TERM /THROUGH SUNDAY/... The synoptic snow has tapered to flurries this afternoon, though a few more notable bands of snow showers have recently appeared just south of the MD border which could bring a quick coating through early eve. Meanwhile, transition to lake-effect and orographic snow showers has occured over the NW Alleghenies and Laurel Highlands with additional light accumulation likely continuing into tonight. Low level wind shift over the NW will nudge the snowband into NW mountains this afternoon bringing a bit more punch to the ongoing snow, but this should then taper back to lighter amounts in a couple of hours. Winter wx advisory continues into the evening given combo of snow showers, gusty winds/blowing snow and subzero wind chills. Also long duration wind chill advisory starts overnight for the northern zones with minimum wind chills in the 10 to 20 below range late tonight into Sunday morning, and again Sunday night (New Year's Eve) into Monday (New Year's Day). && .SHORT TERM /SUNDAY NIGHT/... Expect overall coverage of LES to dwindle into Sunday night with little to no additional accumulation. The big story heading into the New Year will be the very cold temperatures and subzero to dangerous wind chills. There is also a better signal for more lake-effect snow showers on New Year's Day behind reinforced arctic air intrusion. && .LONG TERM /MONDAY THROUGH SATURDAY/... Expected ridging aloft over western NOAM will support re- amplification of downstream troughing over eastern NOAM. This will support continued very cold temperatures with subzero, frigid wind chills through the first week of 2018. The severity and persistence of the cold will result in an elevated risk for frostbite to exposed skin and water damage from burst pipes. Wednesday is fcst to be the "warmest" day with max temps only ~ 8 to 15 degrees below average for early January. Clipper system may bring some snow showers to NW PA around midweek. As the eastern trough deepens, there is still a good signal in the guidance for significant surface low development over the western Atlantic Wed-Thu, and this system will need to be monitored for a westward-trending low track in the coming days. Otherwise, cold and mainly dry dominates the pattern with yet another brutal show of arctic air late in the week. A period of stronger winds to the west of storm moving north over the western Atlantic suggests very low to dangerous wind chills are possible Thu Fri. Parts of north-central PA could see wind chills 15 to 25 below. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... 21Z TAFS updated. Adjusted tafs for ending of snow across the east. Also adjusted for isolated brief snow showers across the central areas and larger concern below. Main concern is narrow line of snow showers across the west, associated with the upper level trough. Line may drop visibilities down to 1/4SM in brief heavy burst of snow showers. Earlier discussion below. The synoptic snow has tapered to flurries this afternoon, though a few more notable bands of snow showers have recently appeared just south of the MD border which could bring a quick coating and local restrictions through early eve. But overall east of the Allegheny Front conditions will transition from MVFR to VFR through this evening. Meanwhile, transition to lake- effect and orographic snow showers has occured over the NW Alleghenies and Laurel Highlands with widespread restrictions and additional light accumulation continuing into tonight. Low-level wind shift over the NW will nudge the snowband into NW mountains this afternoon bringing a bit more punch to the ongoing snow, but this should then taper back to lighter amounts in a couple of hours. Winds over the west will pick up to 10-15 mph with gusts to 25 mph. Outlook... Mon-Tue...VFR most of the area, but chance of snow showers across the northwest. Wed...No sig wx. Thu...VFR most of the area, but chance of snow showers across the northwest. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM EST this evening for PAZ004- 005-010-017-024-033. Wind Chill Advisory from 1 AM Sunday to 1 PM EST Monday for PAZ004>006-037-041-042. && SYNOPSIS...RXR NEAR TERM...RXR SHORT TERM...RXR LONG TERM...Gartner/Steinbugl AVIATION...Martin/RXR
Hazardous weather outlook, Dec 30, 5:17 PM EST, 27 minutes before
Hazardous Weather Outlook National Weather Service State College PA 517 PM EST Sat Dec 30 2017 PAZ004-005-312230- Warren-McKean- 517 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010-017-024-033-312230- Elk-Clearfield-Cambria-Somerset- 517 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. Wind chills will be as low as 10 below zero overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ011-012-018-019-025>028-034>036-045-046-049>053-056>059-063>066- 312230- Cameron-Northern Clinton-Northern Centre-Southern Centre-Blair- Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 517 PM EST Sat Dec 30 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-037-041-042-312230- Potter-Tioga-Northern Lycoming-Sullivan- 517 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 30, 12:57 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 1 SE PINE HALL 40.77N 77.87W
12/30/2017 M1.5 INCH CENTRE PA NWS EMPLOYEE
STONEBRIDGE
0500 AM SNOW 2 NE SEVEN SPRINGS 40.06N 79.26W
12/30/2017 M4.0 INCH SOMERSET PA COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW RIDGWAY 41.42N 78.75W
12/30/2017 M2.0 INCH ELK PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0645 AM SNOW TYRONE 40.67N 78.23W
12/30/2017 M1.0 INCH BLAIR PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0650 AM SNOW 3 SW EVERETT 39.98N 78.41W
12/30/2017 M1.8 INCH BEDFORD PA COCORAHS
24-HOUR SNOWFALL.
0655 AM SNOW 2 ESE STEVENSON DAM 41.41N 78.02W
12/30/2017 M1.0 INCH CAMERON PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW CHAMBERSBURG 39.93N 77.66W
12/30/2017 M2.0 INCH FRANKLIN PA SOCIAL MEDIA
0700 AM SNOW CARLISLE 40.23N 77.19W
12/30/2017 M2.0 INCH CUMBERLAND PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW MEYERSDALE 39.82N 79.03W
12/30/2017 M1.4 INCH SOMERSET PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW CHANDLERS VALLEY 1SE 41.93N 79.30W
12/30/2017 M2.0 INCH WARREN PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 SW COUDERSPORT 41.77N 78.04W
12/30/2017 M1.0 INCH POTTER PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 NE HARRISBURG 40.28N 76.87W
12/30/2017 M2.0 INCH DAUPHIN PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW LAUREL SUMMIT 40.05N 79.22W
12/30/2017 M3.0 INCH SOMERSET PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 SSE LEWISTOWN 40.58N 77.57W
12/30/2017 M2.1 INCH MIFFLIN PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 SE SAINT MARYS 41.41N 78.53W
12/30/2017 M1.1 INCH ELK PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 4 ENE EAST BERLIN 39.97N 76.92W
12/30/2017 M2.0 INCH YORK PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 S PHILIPSBURG 40.87N 78.22W
12/30/2017 M1.3 INCH CENTRE PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 S SELINSGROVE 40.78N 76.86W
12/30/2017 M1.0 INCH SNYDER PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW GLEN HAZEL 41.57N 78.60W
12/30/2017 M1.0 INCH ELK PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW WOLFSBURG 40.03N 78.52W
12/30/2017 M1.6 INCH BEDFORD PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW COUDERSPORT 7SE 41.74N 77.97W
12/30/2017 M1.0 INCH POTTER PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW GRAMPIAN 40.97N 78.59W
12/30/2017 M2.0 INCH CLEARFIELD PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 NNE KANE 41.68N 78.80W
12/30/2017 M1.0 INCH MCKEAN PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW MIFFLINBURG 1NW 40.93N 77.07W
12/30/2017 M1.0 INCH UNION PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 SSW EAST BERLIN 39.92N 76.99W
12/30/2017 M1.5 INCH ADAMS PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW YORK SPRINGS 40.00N 77.11W
12/30/2017 M3.0 INCH ADAMS PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 NNW INGLESMITH 39.78N 78.43W
12/30/2017 M1.4 INCH BEDFORD PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 E PORT MATILDA 40.79N 78.01W
12/30/2017 M1.5 INCH CENTRE PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 W WAYNESBORO 39.74N 77.63W
12/30/2017 M1.1 INCH FRANKLIN PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 WNW MIFFLINBURG 40.93N 77.07W
12/30/2017 M1.0 INCH UNION PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW STATE COLLEGE 40.80N 77.87W
12/30/2017 M1.3 INCH CENTRE PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 E GLENCOE 39.82N 78.85W
12/30/2017 M1.6 INCH SOMERSET PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW CASHTOWN 1S 39.87N 77.36W
12/30/2017 M1.6 INCH ADAMS PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW ARENDTSVILLE 39.92N 77.30W
12/30/2017 M3.0 INCH ADAMS PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 WNW SCOTLAND 39.98N 77.63W
12/30/2017 M3.0 INCH FRANKLIN PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 WSW EMIGSVILLE 40.00N 76.75W
12/30/2017 M2.5 INCH YORK PA COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW RENOVO 41.33N 77.73W
12/30/2017 M1.0 INCH CLINTON PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW SUNBURY 40.85N 76.79W
12/30/2017 M1.0 INCH NORTHUMBERLAND PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 7 SE WINDBER 40.29N 78.78W
12/30/2017 M4.0 INCH CAMBRIA PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW YORK HAVEN 40.12N 76.72W
12/30/2017 M3.0 INCH YORK PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 N MAHANOY CITY 40.83N 76.13W
12/30/2017 M1.0 INCH SCHUYLKILL PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0708 AM SNOW MECHANICSBURG 40.22N 77.01W
12/30/2017 M2.4 INCH CUMBERLAND PA COCORAHS
24-HOUR SNOWFALL.
0715 AM SNOW LINGLESTOWN 40.33N 76.80W
12/30/2017 M2.0 INCH DAUPHIN PA COCORAHS
24-HOUR SNOWFALL.
0725 AM SNOW 2 E PORT MATILDA 40.79N 78.01W
12/30/2017 M1.5 INCH CENTRE PA COCORAHS
24-HOUR SNOWFALL.
0727 AM SNOW 1 S CASHTOWN 39.87N 77.36W
12/30/2017 M1.6 INCH ADAMS PA CO-OP OBSERVER
0730 AM SNOW 1 ESE ARENDTSVILLE 39.91N 77.28W
12/30/2017 M2.5 INCH ADAMS PA COCORAHS
24-HOUR SNOWFALL.
0732 AM SNOW HERSHEY 40.28N 76.65W
12/30/2017 M1.5 INCH DAUPHIN PA BROADCAST MEDIA
0740 AM SNOW DEHART DAM 40.46N 76.75W
12/30/2017 M3.0 INCH DAUPHIN PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0752 AM SNOW PRINCE GALLITZIN STATE 40.65N 78.56W
12/30/2017 M2.1 INCH CAMBRIA PA COCORAHS
24-HOUR SNOWFALL.
0752 AM SNOW GLENDALE LAKE 40.65N 78.55W
12/30/2017 M2.1 INCH CAMBRIA PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW HANOVER 39.77N 77.03W
12/30/2017 M1.0 INCH ADAMS PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 4 W BRADFORD 41.95N 78.73W
12/30/2017 M2.0 INCH MCKEAN PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW CONFLUENCE 39.80N 79.37W
12/30/2017 M1.5 INCH SOMERSET PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW GALETON 41.73N 77.63W
12/30/2017 M1.0 INCH POTTER PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 3 NW STATE COLLEGE 40.82N 77.90W
12/30/2017 M1.5 INCH CENTRE PA COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW SOMERSET 40.00N 79.08W
12/30/2017 M3.3 INCH SOMERSET PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW WILLIAMSBURG 40.47N 78.20W
12/30/2017 M2.0 INCH BLAIR PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW BELMONT 40.28N 78.89W
12/30/2017 M3.0 INCH CAMBRIA PA COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW SAFE HARBOR DAM 39.92N 76.39W
12/30/2017 M1.5 INCH LANCASTER PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW GRANTVILLE 40.38N 76.65W
12/30/2017 M3.5 INCH DAUPHIN PA SOCIAL MEDIA
0815 AM SNOW 1 ESE MANCHESTER 40.05N 76.69W
12/30/2017 M3.8 INCH YORK PA COCORAHS
24-HOUR SNOWFALL.
0819 AM SNOW FAYETTEVILLE 39.91N 77.57W
12/30/2017 E2.5 INCH FRANKLIN PA SOCIAL MEDIA
0820 AM SNOW EPHRATA 40.18N 76.18W
12/30/2017 E3.0 INCH LANCASTER PA SOCIAL MEDIA
0821 AM SNOW MIFFLINTOWN 40.57N 77.40W
12/30/2017 M2.5 INCH JUNIATA PA SOCIAL MEDIA
0821 AM SNOW ROTHSVILLE 40.15N 76.25W
12/30/2017 M3.8 INCH LANCASTER PA SOCIAL MEDIA
0845 AM SNOW HANOVER 39.81N 76.98W
12/30/2017 M3.0 INCH YORK PA TRAINED SPOTTER
0845 AM SNOW DUNCANNON 40.40N 77.03W
12/30/2017 M2.5 INCH PERRY PA BROADCAST MEDIA
0847 AM SNOW CARLISLE 40.20N 77.20W
12/30/2017 E3.0 INCH CUMBERLAND PA SOCIAL MEDIA
0848 AM SNOW ELIZABETHVILLE 40.55N 76.82W
12/30/2017 M2.0 INCH DAUPHIN PA SOCIAL MEDIA
0849 AM SNOW PINE GROVE MILLS 40.74N 77.87W
12/30/2017 M1.0 INCH CENTRE PA SOCIAL MEDIA
0849 AM SNOW CENTRAL CITY 40.11N 78.81W
12/30/2017 M5.0 INCH SOMERSET PA SOCIAL MEDIA
0900 AM SNOW 2 S EMPORIUM 41.47N 78.24W
12/30/2017 M1.3 INCH CAMERON PA COCORAHS
24-HOUR SNOWFALL.
0900 AM SNOW 1 SSE LANDISVILLE 40.08N 76.41W
12/30/2017 M4.0 INCH LANCASTER PA COCORAHS
24-HOUR SNOWFALL.
0916 AM SNOW ROCKVILLE 40.32N 76.90W
12/30/2017 M3.3 INCH DAUPHIN PA SOCIAL MEDIA
ATOP BLUE MOUNTAIN.
0922 AM SNOW LEMOYNE 40.24N 76.90W
12/30/2017 E4.0 INCH CUMBERLAND PA SOCIAL MEDIA
0923 AM SNOW CHAMBERSBURG 39.93N 77.66W
12/30/2017 E3.0 INCH FRANKLIN PA SOCIAL MEDIA
0924 AM SNOW BELLEFONTE 40.91N 77.77W
12/30/2017 E1.0 INCH CENTRE PA SOCIAL MEDIA
0925 AM SNOW CAMPBELLTOWN 40.28N 76.58W
12/30/2017 M3.5 INCH LEBANON PA TRAINED SPOTTER
0926 AM SNOW 2 N YORK 39.99N 76.73W
12/30/2017 E3.0 INCH YORK PA SOCIAL MEDIA
MANCHESTER TOWNSHIP
0928 AM SNOW COLONIAL PARK 40.30N 76.81W
12/30/2017 M4.0 INCH DAUPHIN PA SOCIAL MEDIA
0934 AM SNOW LEWISTOWN 40.60N 77.57W
12/30/2017 E2.5 INCH MIFFLIN PA SOCIAL MEDIA
0946 AM SNOW STEWARTSTOWN 39.75N 76.59W
12/30/2017 M1.4 INCH YORK PA SOCIAL MEDIA
0949 AM SNOW BOWMANSVILLE 40.20N 76.02W
12/30/2017 M4.0 INCH LANCASTER PA SOCIAL MEDIA
0949 AM SNOW ALTOONA 40.51N 78.40W
12/30/2017 M2.0 INCH BLAIR PA SOCIAL MEDIA
1007 AM SNOW MOUNT WOLF 40.06N 76.70W
12/30/2017 M3.5 INCH YORK PA SOCIAL MEDIA
1007 AM SNOW EAST PETERSBURG 40.10N 76.35W
12/30/2017 M4.0 INCH LANCASTER PA SOCIAL MEDIA
1013 AM SNOW MECHANICSBURG 40.21N 77.01W
12/30/2017 M3.0 INCH CUMBERLAND PA SOCIAL MEDIA
1019 AM SNOW MANHEIM 40.16N 76.40W
12/30/2017 M3.8 INCH LANCASTER PA TRAINED SPOTTER
1047 AM SNOW LEMONT 40.80N 77.82W
12/30/2017 M1.7 INCH CENTRE PA NWS EMPLOYEE
1051 AM SNOW 1 S CASHTOWN 39.87N 77.36W
12/30/2017 M3.6 INCH ADAMS PA CO-OP OBSERVER
1058 AM SNOW STORMSTOWN 40.79N 78.02W
12/30/2017 M2.0 INCH CENTRE PA PUBLIC
1149 AM SNOW REINHOLDS 40.27N 76.12W
12/30/2017 M3.0 INCH LANCASTER PA SOCIAL MEDIA
1231 PM SNOW ALTOONA 40.50N 78.40W
12/30/2017 M2.2 INCH BLAIR PA NWS EMPLOYEE
1237 PM SNOW 1 NE EAST PETERSBURG 40.11N 76.34W
12/30/2017 M4.0 INCH LANCASTER PA SOCIAL MEDIA
1243 PM SNOW MONTANDON 40.96N 76.86W
12/30/2017 M1.0 INCH NORTHUMBERLAND PA SOCIAL MEDIA
1244 PM SNOW WAYNESBORO 39.75N 77.58W
12/30/2017 M1.8 INCH FRANKLIN PA SOCIAL MEDIA
1246 PM SNOW SHAMOKIN 40.79N 76.55W
12/30/2017 M1.5 INCH NORTHUMBERLAND PA SOCIAL MEDIA
COAL TOWNSHIP
1251 PM SNOW HUNTINGDON 40.50N 78.01W
12/30/2017 M3.0 INCH HUNTINGDON PA SOCIAL MEDIA
1252 PM SNOW WILLIAMSBURG 40.46N 78.21W
12/30/2017 M2.0 INCH BLAIR PA SOCIAL MEDIA
1252 PM SNOW FRANKSTOWN 40.44N 78.35W
12/30/2017 M2.5 INCH BLAIR PA SOCIAL MEDIA
1253 PM SNOW 2 N LANCASTER AIRPORT 40.15N 76.29W
12/30/2017 M4.5 INCH LANCASTER PA SOCIAL MEDIA
1254 PM SNOW ROTHSVILLE 40.15N 76.25W
12/30/2017 M4.4 INCH LANCASTER PA SOCIAL MEDIA
1254 PM SNOW ASHLAND 40.78N 76.35W
12/30/2017 M2.4 INCH SCHUYLKILL PA SOCIAL MEDIA
1256 PM SNOW OBERLIN 40.24N 76.81W
12/30/2017 M4.0 INCH DAUPHIN PA SOCIAL MEDIA
1256 PM SNOW 2 NE HIGHSPIRE 40.23N 76.76W
12/30/2017 M3.0 INCH DAUPHIN PA SOCIAL MEDIA
LOWER SWATARA TOWNSHIP
&&
EVENT NUMBER CTP1700159 CTP1700179 CTP1700178 CTP1700177 CTP1700202
CTP1700176 CTP1700162 CTP1700163 CTP1700164 CTP1700165 CTP1700166
CTP1700167 CTP1700168 CTP1700169 CTP1700170 CTP1700171 CTP1700172
CTP1700173 CTP1700174 CTP1700175 CTP1700189 CTP1700190 CTP1700191
CTP1700192 CTP1700193 CTP1700194 CTP1700195 CTP1700196 CTP1700197
CTP1700198 CTP1700199 CTP1700208 CTP1700209 CTP1700210 CTP1700211
CTP1700212 CTP1700213 CTP1700214 CTP1700215 CTP1700216 CTP1700245
CTP1700200 CTP1700201 CTP1700217 CTP1700160 CTP1700218 CTP1700161
CTP1700180 CTP1700181 CTP1700182 CTP1700183 CTP1700219 CTP1700220
CTP1700221 CTP1700222 CTP1700223 CTP1700224 CTP1700243 CTP1700244
CTP1700247 CTP1700225 CTP1700184 CTP1700185 CTP1700186 CTP1700187
CTP1700188 CTP1700234 CTP1700203 CTP1700204 CTP1700205 CTP1700206
CTP1700241 CTP1700242 CTP1700207 CTP1700226 CTP1700227 CTP1700228
CTP1700229 CTP1700230 CTP1700231 CTP1700232 CTP1700233 CTP1700235
CTP1700236 CTP1700237 CTP1700238 CTP1700239 CTP1700240 CTP1700246
CTP1700248 CTP1700249 CTP1700250 CTP1700251 CTP1700252 CTP1700253
CTP1700254 CTP1700255 CTP1700256 CTP1700257 CTP1700258 CTP1700259
CTP1700260 CTP1700261 CTP1700262 CTP1700263
EVANEGOSpecial weather statement, Dec 30, 3:48 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service State College PA
348 PM EST SAT DEC 30 2017
PAZ005-006-010-011-037-302200-
McKean PA-Potter PA-Cameron PA-Tioga PA-Elk PA-
348 PM EST SAT DEC 30 2017
...A SNOW SQUALL WILL AFFECT PARTS OF MCKEAN...POTTER...CAMERON...
TIOGA...AND ELK COUNTIES...
HAZARDS...A snow squall accompanied by winds of 20 MPH which can
rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 344 PM EST, a snow squall was along a
line extending from the New York border near Genesee to Kane and
moving east at 25 MPH. This squall will make travel difficult along
Route 219, Route 6 and Route 120.
LOCATIONS IMPACTED INCLUDE...
Ridgway, Kane, St. Marys, Johnsonburg, Emporium, Elkland, Galeton,
Smethport, Roulette, and Port Allegany.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4199 7692 4195 7692 4124 7853 4125 7864
4122 7865 4120 7871 4126 7874 4142 7907
4145 7906 4144 7896 4171 7895 4200 7831
TIME...MOT...LOC 2044Z 291DEG 22KT 4204 7792 4140 7934
DangeloSpecial weather statement, Dec 30, 4:45 PM EST, 59 minutes before
Special Weather Statement
National Weather Service State College PA
445 PM EST SAT DEC 30 2017
PAZ006-010>012-017-018-037-041-302245-
Potter PA-Northern Centre PA-Northern Clinton PA-Cameron PA-
Clearfield PA-Northern Lycoming PA-Tioga PA-Elk PA-
445 PM EST SAT DEC 30 2017
...A SNOW SQUALL WILL AFFECT THE NORTH CENTRAL MOUNTAINS...
HAZARDS...A snow squall accompanied by winds of 20 MPH which can
rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 443 PM EST, a snow squall was along a
line extending from Gaines to St. Marys to Reynoldsville and moving
southeast at 25 MPH.
THIS SQUALL WILL BE NEAR...
Wellsboro, Leonard Harrison State Park and DuBois around 505 PM EST.
Rockton around 515 PM EST.
Morris around 525 PM EST.
Lecontes Mills and Curwensville around 540 PM EST.
Karthaus and Buttonwood around 545 PM EST.
For those driving on Interstate 80, this includes areas between the
Dubois and Kylertown exits, specifically from mile markers 97 to 124.
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4199 7692 4159 7687 4107 7820 4078 7881
4114 7880 4120 7876 4120 7871 4128 7877
4137 7860
TIME...MOT...LOC 2143Z 314DEG 20KT 4182 7747 4135 7855 4115 7890
DangeloSpecial weather statement, Dec 30, 5:44 PM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
544 PM EST SAT DEC 30 2017
PAZ012-018-019-041-042-045-046-049-310000-
Southern Lycoming PA-Sullivan PA-Northern Centre PA-
Southern Clinton PA-Union PA-Northern Clinton PA-
Northern Lycoming PA-Southern Centre PA-
544 PM EST SAT DEC 30 2017
...A SNOW SQUALL WILL AFFECT PARTS OF NORTH CENTRAL PENNSYLVANIA...
HAZARDS...A snow squall accompanied by winds of 20 MPH which can
rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 541 PM EST, a snow squall was along a line
extending from near Buttonwood to Hyner to Keating and moving east
at 35 MPH.
THIS SQUALL WILL BE NEAR...
Ralston, Waterville and Little Pine State Park around 600 PM EST.
English Center around 605 PM EST.
Jersey Shore and Shunk around 615 PM EST.
WIlliamsport and Bald Eagle State Park around 620 PM EST.
For those driving on Interstate 80, this includes areas between the
Bellefonte and Lewisburg-Williamsport exits, specifically from mile
markers 165 to 202.
This also includes Interstate 180 from mile markers 10 to 29.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
&&
LAT...LON 4143 7626 4117 7681 4116 7688 4113 7690
4088 7741 4112 7811 4155 7705 4155 7696
4160 7688 4154 7622
TIME...MOT...LOC 2241Z 287DEG 29KT 4156 7712 4138 7757 4120 7801
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:31 AM EST | Wind Chill Advisory | CTP | Cambria, Cameron, Clearfield, Elk, Lycoming, McKean and 5 more | 4 days |
| Dec 30, 3:48 PM EST | Special Weather Statement | CTP | Cameron, Elk, McKean, Potter | 72 min |
| Dec 30, 4:45 PM EST | Special Weather Statement | CTP | Cameron, Clearfield, Tioga | 60 min |
| Dec 30, 5:50 PM EST | Special Weather Statement | CTP | Somerset | 55 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.